Jump to content
  • Sign Up
  • Forum Statistics

    4,621
    Total Topics
    6,546
    Total Posts
  • Posts

    • Related ArticlesOut of the Blue: A Case of Blue Subungual Discoloration Associated with Prolonged Tetracycline Use. Cureus. 2020 Apr 24;12(4):e7810 Authors: Ahmad Y, Boutros H, Hanna K Abstract Tetracycline derivatives are antibiotics such as minocycline and doxycycline that have been commonly utilized for inflammatory dermatological conditions such as acne and rosacea. Hyperpigmentation of the skin, nails, thyroid, oral mucosa, teeth, and bones is a known but rare side effect of prolonged tetracycline use. The hyperpigmentation typically takes months to years to develop. There may also be residual changes to the skin after discontinuation of the medication. For this reason, the time tetracyclines are used should be minimized and patients should be monitored for the skin findings. Subungual discoloration carries a broad differential including infectious, inflammatory, metabolic, malignant or systemic diseases. Knowledge of this side effect is crucial in order to avoid unnecessary testing in determining the etiology of the subungual discoloration. We report on a case of a patient who has been on long-term minocycline use for adult acne management. He was initially on minocycline for six years, but due to minocycline-induced hyperpigmentation of his ears and fingernails, he had switched to doxycycline. One year later, the skin hyperpigmentation of the ears regressed; however, the blue subungual hyperpigmentation of his hands progressively become more prominent without any other significant symptoms. PMID: 32467786 [PubMed] {url} = URL to article
    • Related ArticlesSurgical mask dermatitis caused by formaldehyde (releasers) during the COVID-19 pandemic. Contact Dermatitis. 2020 May 28;: Authors: Aerts O, Dendooven E, Foubert K, Stappers S, Ulicki M, Lambert J PMID: 32468589 [PubMed - as supplied by publisher] {url} = URL to article
  • Featured Product

×
×
  • Create New...